Thunderstorm Wind, Jackson
- When
- May 30, 4:18 PM CST
- Where
- Jackson County, Lees Summit
- Measured
- 52 kt (60 mph)
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.917, -94.383
4 thunderstorm wind, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 30, 1:08 PM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 208 PM CDT WED MAY 30 2001 THE MAIN FORECAST CONCERNS ARE WITH THE STORM SYSTEM MOVING THROUGH AREA AT THIS TIME...AND CHANCES OF PRECIPITATION ON FRIDAY AS ANOTHER SHORT WAVE DROPS DOWN IN NORTHWEST FLOW...AND SENDS A COLD FRONT THROUGH THE AREA. IN SHORT TERM...SATELLITE SHOWS CURRENT SHORT WAVE IN NORTHEAST KANSAS. THIS WAVE WILL CONTINUE TO PROGRESS TO THE EAST TONIGHT WITH A DEVELOPING JET MAX OVER SOUTHEAST KANSAS...AND AN EVEN STRONGER JET DROPPING SOUTHEAST ACROSS MONTANA WITH A SHORT WAVE IN CANADA. EXPECT THE JET MAX IN SOUTHEAST KANSAS TO ENHANCE CONVECTION OVER SOUTHERN PLAINS...AND TO THE NORTHEAST OF FORECAST AREA...LATER TONIGHT. THIS FITS WITH LATEST EXCESSIVE RAINFALL DISCUSSION. THUS ALTHOUGH WE WILL BE SEEING RAIN AND THUNDERSTORMS WITH UPPER SYSTEM MOVING BY...NOT AS WORRIED ABOUT A FLASH FLOOD SITUATION SO HAVE DISCONTINUED WATCH TODAY AND WILL NOT PUT OUT A WATCH FOR TONIGHT. DRY SLOT HAS NOT BEEN ABLE TO DEVELOP IN FORECAST AREA TODAY...SO NOT GETTING THE NECESSARY HEATING TO GET STRONGER STORMS GOING. WILL NEED TO WATCH SOUTHERN PART OF FORECAST AREA THIS EVENING...WHERE CLOUD COVER IS A LITTLE THINNER AND MODELS STILL SHOW THAT IS WHERE THE BEST INSTABILITY AND THE THETA E AXIS WILL BE IN THE CWA AT 00Z. MOST OF FORECAST AREA WILL BE DEALING WITH WRAP AROUND RAIN IN THE DEFORMATION ZONE TONIGHT. RAIN SHOULD END IN WESTERN ZONES EARLY ON THURSDAY AS SHORT WAVE PULLS OUT AND WEAK SUBSIDENCE SETS IN. GIVEN SPEED OF SYSTEM...EASTERN PART OF FORECAST AREA SHOULD STILL SEE A THREAT OF RAIN THROUGH AT LEAST MIDDAY. PLENTY OF COOL AIR ASSOCIATED WITH THIS SYSTEM...WITH 50S CURRENTLY IN EASTERN NEBRASKA. EVEN THOUGH MAY SEE SOME CLEARING IN WESTERN AREAS IN THE LATTER HALF OF THE AFTERNOON ON THURSDAY...SHOULD NOT ALLOW TEMPS TO REBOUND MUCH...SO WILL KEEP THINGS BELOW NORMAL FOR TONIGHT AND THURSDAY. SPEED WITH NEXT SHORT WAVE ON FRIDAY DIFFERS BETWEEN AVN AND ETA. AVN HAS BEEN CONSISTENT WITH FRONT MOVING THROUGH...AND IS EVEN MORE BULLISH WITH PRECIP AMOUNTS. CURRENT ZONES SEEM TO HANDLE THIS FINE. IN EXTENDED...MODELS ARE SHOWING ANOTHER SHORT WAVE ON MONDAY. CANADIAN THE SLOWEST...WITH SHORT WAVE STILL TO OUR WEST...BUT MRF...UKMET AND EUROPEAN POINT TOWARD RAIN ON MONDAY...SO WILL GO AHEAD AND INTRODUCE INTO FORECAST. .EAX... KS...NONE. MO...NONE. PC
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 101 PM CDT WED MAY 30 2001 FORECAST...A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS EVENING...GENERALLY SOUTH OF A LINE FROM PAOLA TO MARSHALL TO MOBERLY. THE PRIMARY THREAT IS LARGE HAIL. IN ADDITION...LOCALIZED HEAVY RAIN WILL ALSO BE POSSIBLE. DISCUSSION...AN UPPER LEVEL LOW PRESSURE WILL MOVE THROUGH MISSOURI THIS EVENING BRINGING RAIN AND A FEW THUNDERSTORMS TO THE AREA. SOME OF THE STORMS COULD BECOME STRONG IN THE SEDALIA...MARSHALL...WARRENSBURG AND FAYETTE AREAS DURING THE EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL. OUTLOOK: A FEW THUNDERSTORMS ARE POSSIBLE ON FRIDAY...BUT NO SEVERE WEATHER IS EXPECTED. OTHERWISE...IT WILL BE DRY THIS WEEKEND. 18
The national radar mosaic for the moment the first event began.
4 thunderstorm wind, 3 tornado. Local standard time, as filed.
Brief tornado touchdown for 2 minutes. Uprooted several trees and a porch was blown off a house. There were no injuries or fatalities.
Thunderstorm winds destroyed a barn.
Thunderstorm winds damaged several barns and downed numerous trees, at the intersection of Hwy 58 and Prairie Road.
Brief tornado touchdown reported with no damage or injuries.
Tornado on the ground for 6 minutes uprooting numerous trees, but damaging no homes or businesses.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyThe tornado archive for Missouri, 2001Warnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5245810, 5245809, 5245811, 5245815, 5245814, 5245813, 5245812.